Rhabdomyolysis Due to Micronized Fenofibrate


Oguzhan N. , ÜNAL A. , SİPAHİOĞLU M. H. , TOKGÖZ B. , OYMAK O. , Utas C.

ENDOCRINOLOGIST, vol.20, no.6, pp.288-289, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 6
  • Publication Date: 2010
  • Doi Number: 10.1097/ten.0b013e3181fd0370
  • Title of Journal : ENDOCRINOLOGIST
  • Page Numbers: pp.288-289

Abstract

Fenofibrate, a fibric acid derivative, is frequently used to treat diabetic dyslipidemia and hypertriglyceridemia alone or in combination with statins. Rhabdomyolysis is a syndrome that results from striated muscle necrosis and release of its contents into the systemic circulation and extracellular fluid. Fenofibrate-induced rhabdomyolysis is a rare clinical condition if there is not a predisposing factor such as diabetes mellitus, hypothyroidism, and renal insufficiency. In this study, we present a case of a patient who developed rhabdomyolysis after micronized fenofibrate use without known predisposing factor.